advertisement

How Do I Manage Withdrawal from Clonidine?

Is it possible that someone who went thru heroin withdrawal with Clonidine (last dose heroin 12 days ago) Clonidine patch removed 2 days ago, suddenly have severe heroin withdrawal symptoms (freq. vomiting, diarrhea, "gooseflesh", shakes)?


Dear Anonymous:

I went through heroin withdrawal with Clonidine and removed the patch 2 days ago and now I'm going through severe heroin withdrawal symptoms.I am not an expert on Clonidine-managed withdrawal. If you read my site, you will see that I view withdrawal as highly situationally and psychologically determined. In this view, it would certainly be possible to encounter withdrawal symptoms from only a small maintenance dose of a narcotic, and this happens. "Addicts" report withdrawal with often quite minimal exposure to narcotics. On the other hand, withdrawal has often been overcome readily through social milieu therapy (being in a rich, involving environment where anticipation of withdrawal is minimized because the focus is elsewhere).

Don't despair. Report your experience to the physician I assume supervised your Clonidine therapy if you have not done so. Obviously, you may be somewhat skeptical about his or her ability to predict or manage your condition. But you have to take responsibility for your withdrawal. The proof is in your engagement in the post-withdrawal activities of life — family, work, health, positive use of spare time — and in the development of a range of positive activities to construct your life.

Regards, Stanton

next: I'm Falling for a Sexy Alcoholic - Should I Stop Myself?
~ all Stanton Peele articles
~ addictions library articles
~ all addictions articles

APA Reference
Writer, H. (2008, December 29). How Do I Manage Withdrawal from Clonidine?, HealthyPlace. Retrieved on 2019, September 19 from https://www.healthyplace.com/addictions/articles/how-do-i-manage-withdrawal-from-clonidine

Last Updated: June 27, 2016

Medically reviewed by Harry Croft, MD

More Info